Alert archive / New York / Wind Advisories in 2006
Wind Advisory 3, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 17, 2006, 3:16 PM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Jan 18, 2006, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:16 PM EST (20:16 UTC)
- In effect from
- Jan 18, 2006, 6:00 AM EST
- Expired
- Jan 18, 2006, 4:13 AM EST
- In force
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 172016 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 316 PM EST TUE JAN 17 2006 ...STRONG WINDS WILL DEVELOP ACROSS THE REGION WEDNESDAY... ..AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE INTO SOUTHEASTERN CANADA ON WEDNESDAY. THE LOW WILL SWING A COLD FRONT THROUGH THE TRI-STATE REGION AROUND MIDDAY WEDNESDAY. AHEAD OF THIS FRONT...STRONG SOUTHERLY WINDS WILL DEVELOP ALONG THE EASTERN SEABOARD. IN THE WAKE OF THE FRONT...THE WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG THROUGH SUNSET. CTZ005>010-NJZ002>006-011-NYZ067>074-180430- /O.NEW.KOKX.WI.Y.0003.060118T1100Z-060118T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- 316 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY. WINDS WILL BE ON THE INCREASE LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED DURING THE DAY WEDNESDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ011-012-NYZ075>081-180430- /O.NEW.KOKX.WI.Y.0003.060118T1100Z-060119T0600Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-KINGS (BROOKLYN)-QUEENS- NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 316 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST THURSDAY. WINDS WILL BE ON THE INCREASE LATE TONIGHT WITH THE STRONGEST WINDS EXPECTED WEDNESDAY INTO WEDNESDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KOKX 180334 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1034 PM EST TUE JAN 17 2006 ...STRONG WINDS WILL DEVELOP ACROSS THE REGION WEDNESDAY... ..AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE INTO SOUTHEASTERN CANADA ON WEDNESDAY. THE LOW WILL SWING A COLD FRONT THROUGH THE TRI-STATE REGION AROUND MIDDAY WEDNESDAY. AHEAD OF THIS FRONT...STRONG SOUTHERLY WINDS WILL DEVELOP ALONG THE EASTERN SEABOARD. IN THE WAKE OF THE FRONT...THE WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG THROUGH SUNSET. CTZ005-009-NJZ002>006-011-NYZ067>077-181200- /O.EXT.KOKX.WI.Y.0003.060118T1100Z-060119T0200Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1034 PM EST TUE JAN 17 2006 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 9 PM EST WEDNESDAY. WINDS WILL BE INCREASING DURING THE OVERNIGHT HOURS...REACHING WIND ADVISORY CRITERIA BEFORE DAYBREAK. THE STRONGEST WINDS WILL BE EXPECTED DURING THE DAY WEDNESDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ006>008-010-181200- /O.EXT.KOKX.WI.Y.0003.060118T1100Z-060119T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN- 1034 PM EST TUE JAN 17 2006 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST THURSDAY. WINDS WILL BE INCREASING DURING THE OVERNIGHT HOURS...REACHING WIND ADVISORY CRITERIA BEFORE DAYBREAK. THE STRONGEST WINDS WILL BE EXPECTED DURING THE DAY WEDNESDAY...LASTING INTO WEDNESDAY NIGHT AS LOW PRESSURE DEEPENS AS IT LIFTS AWAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ011-012-NYZ078>081-181200- /O.CON.KOKX.WI.Y.0003.060118T1100Z-060119T0600Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1034 PM EST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST THURSDAY. WINDS WILL BE INCREASING DURING THE OVERNIGHT HOURS...REACHING WIND ADVISORY CRITERIA BEFORE DAYBREAK. THE STRONGEST WINDS WILL BE EXPECTED DURING THE DAY WEDNESDAY...LASTING INTO WEDNESDAY NIGHT AS LOW PRESSURE DEEPENS AS IT LIFTS AWAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MPS
000 WWUS71 KOKX 180913 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 413 AM EST WED JAN 18 2006 ...DAMAGING WINDS EXPECTED ACROSS THE REGION THROUGH EARLY THIS AFTERNOON... .AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES WILL TRACK THROUGH SOUTHEASTERN CANADA TODAY. THE LOW WILL SWING A STRONG COLD FRONT THROUGH THE TRI-STATE REGION EARLY THIS AFTERNOON. AHEAD OF THIS FRONT...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA. IN THE WAKE OF THE FRONT...THE WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG THROUGH SUNSET. CTZ006>008-010>012-NYZ078>081-181715- /O.UPG.KOKX.WI.Y.0003.060118T1100Z-060119T0600Z/ /O.NEW.KOKX.HW.W.0001.060118T0913Z-060118T1900Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 413 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK. THESE DAMAGING WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 2 PM TODAY...AHEAD OF A COLD FRONTAL PASSAGE. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN AND ALONG THE IMMEDIATE COASTLINE. BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN POWER LINES. TREES MAY ALSO BE DOWNED AS WELL. PLEASE BE CAUTIOUS WHILE TRAVELING ON BRIDGES AND OVERPASSES AS STRONG WINDS WILL MAKE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES DIFFICULT. WINDS WILL DIMINISH A BIT THIS AFTERNOON AFTER THE COLD FRONTAL PASSAGE...BUT THEN PICK UP TO 25 TO 30 MPH WITH GUSTS TO AROUND 45 LATE THIS AFTERNOON THROUGH THIS EVENING AS LOW PRESSURE DEEPENS AND LIFTS AWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CTZ005-009-NJZ002>006-011-NYZ067>077-181700- /O.UPG.KOKX.WI.Y.0003.060118T1100Z-060119T0200Z/ /O.NEW.KOKX.HW.W.0001.060118T0913Z-060118T1700Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 413 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. SOUTHERLY WINDS OF 20 TO 30 MPH WILL INCREASE TO 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK. THESE DAMAGING WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND NOON TODAY...AHEAD OF A COLD FRONTAL PASSAGE. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND ALONG THE IMMEDIATE COASTLINE. BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN POWER LINES. TREES MAY ALSO BE DOWNED AS WELL. PLEASE BE CAUTIOUS WHILE TRAVELING ON BRIDGES AND OVERPASSES AS STRONG WINDS WILL MAKE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES DIFFICULT. WINDS WILL DIMINISH A BIT THIS AFTERNOON AFTER THE COLD FRONTAL PASSAGE...BUT THEN PICK UP TO 25 TO 30 MPH WITH GUSTS TO AROUND 45 LATE THIS AFTERNOON THROUGH THIS EVENING AS LOW PRESSURE DEEPENS AND LIFTS AWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 17, 9:31 AM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 17, 9:31 AM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
931 AM EST TUE JAN 17 2006
.SYNOPSIS...
WINTER WEATHER ADVISORY INLAND...THEN FLOOD WATCH EXCEPT FOR
URBAN/SOME COASTAL AREAS. ANOTHER WIND ADVISORY POSSIBLE FOR
WEDNESDAY MORNING AS STRONG COLD FRONT SWEEPS THROUGH. SPECIAL
WEATHER STATEMENT SUMMARIZES EVENT.
.NEAR TERM (THIS AFTERNOON)...
SURFACE AND THEN UPPER RIDGE AXIS SLIDES EAST OF THE REGION THIS
AFTERNOON WITH DEEP SW FLOW ALOFT DEVELOPING AHEAD OF AMPLIFYING PAC
SHORT WAVE OVER THE MS VALLEY. THIS WILL RAPIDLY INCREASE HIGH/MID
LEVEL CLOUDS TODAY. STRONG THETA-E ADVECTION AND ISENTROPIC LIFT
AHEAD OF 850 HPA FRONT WILL INCREASE THE CHANCE OF LIGHT PCPN BY
LATER IN THE DAY. PTYPE ACROSS THE EXTREME NORTHWESTERN ZONES...
PARTICULARLY THE VALLEY LOCATIONS OF THE LOWER HUDSON VALLEY...
CONTINUES TO BE A CONCERN. A SLOWLY RETREATING HIGH...POOR MIXING
PROFILE...LIGHT WINDS...FRESH SNOW PACK AND INCREASING CLOUD COVER
WILL
HAVE TEMPS HARD PRESSED TO GET TOO MUCH ABOVE FREEZING ACROSS
INTERIOR LOCATIONS. SOUNDINGS AND THICKNESS PROFILE POINT TO A
PERIOD OF SLEET IN THE LATE AFTERNOON AND THEN FZRA IN THE EVENING...
TURNING TO ALL RAIN BY MIDNIGHT AS A STRENGTHENING SOUTHEAST FLOW
AND RETREATING SFC HIGH ALLOW FOR THE SHALLOW COLD AIR TO BE ERODED.
A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR ORANGE AND PUTNAM IN
NY AND WESTERN PASSAIC IN NJ FOR WINTRY MIX AT THE START. WILL
CONTINUE TO HOLD OFF ON ANYTHING FOR THE CONNECTICUT RIVER VALLEY
WHICH MAY SEE SOME FZRA AS WELL...BUT WITH LATER START OF PRECIP
HERE THERE WILL BE A LONGER PERIOD OF SOME LOW-LEVEL WARMING.
LIGHT RAIN WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS LOW-LEVEL
SOUTHERLY FLOW PICKS UP AND DEEP MOISTURE AND LARGE SCALE LIFT
INCREASES.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
DEEP UPPER TROUGH NEGATIVELY TILTS AND APPROACHES THE EAST COAST
WEDNESDAY MORNING WHILE SURFACE LOW PRESSURE RAPIDLY INTENSIFIES AS
IT TRACKS NE FROM THE OHIO VALLEY AND THROUGH THE NORTHERN GREAT
LAKES. A 6 HR PERIOD OF HEAVY RAINS LOOKS TO DEVELOP AFTER 08-12Z
FROM W TO E AS AN 80 KT LOW LEVEL JET SETS UP AHEAD OF ITS
ASSOCIATED COLD FRONT...PUMPING IN GULF MOISTURE WITH PWATS OF NEAR
1.25 INCHES ACROSS THE AREA INTERACTING WITH STRONG LOW-LEVEL
CONVERGENCE/OMEGA AHEAD OF THE COLD FRONT AND STRONG VORT ADVECTION
ALOFT. THE BEST LIFT/QPF AXIS LOOKS TO PASS E OF THE REGION BETWEEN
16Z AND 20Z AS COLD FRONT SWINGS THROUGH.
PATCHY FOG FOR ALL AREAS DEVELOPING AFTER MIDNIGHT AS LOW-LEVELS
MOISTEN AND MID 40 DEWPOINT AIR BEGINS TO ADVECT IN OFF THE OCEAN.
WITH WINDS PICKING UP TO 15 TO 20 KT ALONG THE COAST THINK THAT
LOW-LEVELS WILL BE TURBULENT ENOUGH TO KEEP FOG PATCHY. MORE
WIDESPREAD FOG POSSIBLE ACROSS SHELTERED INTERIOR. FOG SHOULD
GRADUALLY MIX OUT AFTER DAYBREAK ACROSS NORTHERN SECTIONS AS WARM
FRONT WORKS NORTH OF THE ENTIRE REGION AND SURFACE LAYER BECOMES
MORE MIXED.
A SLIGHT CHANCE OF TSTMS FOR WED MORNING/AFTERNOON WITH STRONG
SYNOPTIC LIFT AND MARGINAL ELEVATED INSTABILITY AHEAD OF THE COLD
FRONT.
THE 80 KT LOW-LEVEL JET (70 KT AT 1500 FT)...PASSES THROUGH THE
REGION BETWEEN 10Z AND 18Z. A STRONG INVERSION SHOULD KEEP MOST OF
THAT FROM MIXING DOWN...BUT SUSTAINED WINDS OF 25 TO 30 KT SEEM
POSSIBLE ALONG THE IMMEDIATE COAST DURING THAT TIME WHICH LIKELY
WILL NECESSITATE PUTTING UP A WIND ADVISORY FOR COASTAL AREAS WED
MORNING/AFT PERIOD. SINCE THIS IS A THIRD PERIOD EVENT WILL HOLD OFF
FOR NOW...BUT ANTICIPATING AN ISSUANCE OF THIS ON THE AFTERNOON
PACKAGE.
A QUICK/MODERATE SHOT OF CAA WILL FOLLOW THE COLD FRONTAL PASSAGE
WITH 20 TO 35 MPH WINDS AND 35 TO 40 MPH WIND GUSTS POSSIBLE.
ANY SCATTERED RAIN...POSSIBLY SNOW SHOWERS NW...ENDING BY EVENING AS
TROUGH AXIS PIVOTS NE OF THE REGION AND DEEP...DRY WESTERLY FLOW
ENSUES.
TEMPS WILL DROP TO NEAR OR SLIGHTLY ABOVE NORMAL FOR WED NIGHT.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
A PROGRESSIVE UPPER PATTERN LOOKS TO CONTINUE THROUGH THE INDEFINITE
FUTURE. THIS PATTERN HAS PERSISTED SINCE DECEMBER WITH THE
OCCASIONAL PHASING OF THE TWO BRANCHES OF THE POLAR JET. THIS WAS
THE CASE THIS PAST WEEKEND. HOWEVER...THE INTRUSION OF POLAR AIR IS
SHORT LIVED IN THESE INSTANCES.
WHILE THE UNSEASONABLE WARMTH WILL RETURN...THE PATTERN WILL FEATURE
ANOTHER VIGOROUS PAC FRONTAL SYSTEM MOVING INTO THE AREA ON SAT WITH
SHOWERS. HIGH PRESSURE WILL THEN FOLLOW FOR SUN AND MON.
&&
.HYDROLOGY...
SYSTEM AFFECTING THE REGION LATE TODAY THROUGH LATE WED IS EXPECTED
TO AVERAGE BETWEEN 1 AND 1 1/2 INCHES WITH LOCALLY GREATER AMOUNTS
POSSIBLE OVER ELEVATED NW ZONES WITH OROGRAPHIC ENHANCEMENT.
FLOOD WATCH ISSUED FOR SOME PARTS OF THE CWA BASED ON ACTIVE PATTERN
OVER THE LAST MONTH...SNOWPACK...FORECASTED RAINFALL RATES AND
TOTAL...AND RECENT RIVER/STREAM ACTIVITY.
HEAVY RAIN AND ISOLATED THUNDERSTORMS ALONG AND AHEAD OF THE COLD
FRONT WED MORNING MAY RESULT IN MINOR URBAN AND POOR DRAINAGE
FLOODING.
&&
.AVIATION...STRATOCU DECK WITH BASES 5-6 KFT OVER NJ/PA WILL
OVERSPREAD THE NYC AREA LATE THIS MORNING...THEN REACH THE CT
TERMINALS THIS AFTERNOON. LOWER LAYERS START MOISTENING UP TOWARD
EVENING...WITH PRECIP BEGINNING FROM 23Z-01Z AT MOST TERMINALS...AS
A PERIOD OF SLEET AT KSWF...AND RAIN AT THE OTHER TERMINALS ALTHOUGH
A VERY BRIEF MIX WITH SLEET AT THE ONSET CANNOT BE RULED OUT.
SIGNIFICANT AVIATION IMPACTS EXPECTED LATE TONIGHT INTO EARLY WED AM
WITH COLD FRONT APPROACHING AND PASSING NYC TERMINALS BY MID
MORNING. 70+ KT LOW LEVEL JET AT FL010 WITH MODERATE TO SEVERE
TURBC...IFR AT SFC AND ELEVATED CBS. WINDS SHIFT WSW BEHIND FRONT
AND GUST 35 TO 40 KT IN THE AFTERNOON WITH IMPROVING CIGS AND VSBY.
&&
.MARINE...
WINDS AND SEAS WILL RAPIDLY INCREASE IN ADVANCE OF THIS SYSTEMS
COLD FRONT OVERNIGHT. GALE WARNINGS CONTINUE. WAVE WATCH WAS USED ON
THE OCEAN THOUGH THESE ARE LIKELY A BIT OVER DONE AS STRONG LOW
LEVEL INVERSION KEEPS STORM FORCE WINDS ALOFT.
AS FRONT PASSES SUSTAINED WINDS DECREASE...BUT GUSTS REMAIN IN GALE
FORCE RANGE. SEAS ON EASTERN LI SOUND BUILD TO 5-7 FEET DUE TO FETCH
DOWN THE SOUND WITH 250 DEGREE DIRECTION. SEAS AND WINDS SLOWLY
SUBSIDE IN WAKE OF THE SYSTEM.
COASTAL FLOODING DOES NOT APPEAR TO BE AN ISSUE DUE TO THE BRIEF
TIME THAT WINDS ARE ONSHORE AND THE LOW ASTRONOMICAL CONDITIONS.
BLOW OUT TIDES ALSO DO NOT APPEAR LIKELY BASED ON TIDE GUIDANCE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ005>007-009-010 FROM 5 AM WEDNESDAY TO
5 PM WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ002>005-011 FROM MIDNIGHT WEDNESDAY TO 5 PM
WEDNESDAY.
...WINTER WEATHER ADVISORY FOR NJZ002 FROM 4 PM TUESDAY TO
MIDNIGHT WEDNESDAY.
NY...FLOOD WATCH FOR NYZ067>071 FROM MIDNIGHT WEDNESDAY TO 5 PM
WEDNESDAY.
...WINTER WEATHER ADVISORY FOR NYZ067-068 FROM 4 PM TUESDAY TO
MIDNIGHT WEDNESDAY.
MARINE...GALE WARNING FOR ANZ330-335-338 FROM 5 AM WEDNESDAY TO 7 AM
THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ330-335-338 FROM 9 PM TUESDAY
TO 5 AM WEDNESDAY.
...GALE WARNING FOR ANZ350-353-355 FROM MIDNIGHT WEDNESDAY TO
7 AM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ350-353-355 FROM 7 PM TUESDAY
TO MIDNIGHT WEDNESDAY.
&&Hazardous weather outlook, Jan 17, 5:56 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 556 AM EST TUE JAN 17 2006 CTZ005>007-009-010-NJZ003>005-011-NYZ069>071-181100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC- ESSEX-UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 556 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY...PRECIPITATION IS EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. IT MAY BEGIN AS A PERIOD OF SLEET. HEAVY RAIN IS POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS POSSIBLE ON WEDNESDAY. A WIND ADVISORY MAY BE REQUIRE WEDNESDAY...ESPECIALLY FOR HIGHER ELEVATIONS WHERE WINDS MAY GUST TO 50 MPH OR HIGHER. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR EARLY WEDNESDAY MORNING FOR RAINFALL...FLOODING...HIGH WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV NJZ002-NYZ067-068-181100- WESTERN PASSAIC-ORANGE-PUTNAM- 556 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED BEFORE LATE THIS AFTERNOON. PRECIPITATION IS EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO EARLY THIS EVENING AS A MIXTURE OF SLEET WITH AREAS OF FREEZING RAIN. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM UNTIL MIDNIGHT. HEAVY RAIN IS POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS POSSIBLE ON WEDNESDAY. A WIND ADVISORY MAY BE REQUIRED WEDNESDAY...ESPECIALLY FOR HIGHER ELEVATIONS WHERE WINDS MAY GUST TO 50 MPH OR HIGHER. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR LATE THIS AFTERNOON INTO WEDNESDAY MORNING FOR ICING...RAINFALL...FLOODING...HIGH WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV CTZ008-011-012-NJZ006-NYZ072>081-181100- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 556 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY...PRECIPITATION IS EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. HEAVY RAIN IS POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING ON ROADWAYS AND IN URBAN AREAS IS POSSIBLE ON WEDNESDAY. A WIND ADVISORY MAY BE REQUIRE WEDNESDAY...ESPECIALLY FOR HIGHER EXPOSED TERRAIN...AS WELL AS THE TALLER BUILDING AND BRIDGES IN AND AROUND NEW YORK CITY WHERE WINDS MAY GUST TO 50 MPH OR HIGHER. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR EARLY WEDNESDAY MORNING FOR RAINFALL...FLOODING...HIGH WINDS AND DAMAGE REPORTS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV ANZ330-335-338-181100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 556 AM EST TUE JAN 17 2006 ...GALE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL INCREASE RAPIDLY AFTER MIDNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS EVENING WITH THE GALE WARNING IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WARNING IN EFFECT UNTIL THURSDAY MORNING...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA OBSERVATIONS OVERNIGHT AND ON WEDNESDAY. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV ANZ350-353-355-181100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 556 AM EST TUE JAN 17 2006 ...GALE WARNING NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL INCREASE RAPIDLY AFTER MIDNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON WITH THE GALE WARNING IN EFFECT FROM MIDNIGHT ON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WARNING IN EFFECT UNTIL THURSDAY MORNING...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA OBSERVATIONS OVERNIGHT AND ON WEDNESDAY. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV JST
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 5:39 AM EST | Winter Weather Advisory | OKX | Orange, Putnam, Rockland, Westchester | 20 hr |
Nearby
Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.